Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2011, 2:59 PM CDT for Atoka County, Coal County, Oklahoma. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 2:59 PM CDT (19:59 UTC)
- Expired
- Apr 19, 2011, 4:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Atoka County, OK, Coal County, OK
The radar
The Norman radar (KTLX), 151 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:38 PM CDT | HAIL 1.75 | Atoka, OK | |
| Apr 19, 3:39 PM CDT | HAIL 1 | Stringtown, OK | |
| Apr 19, 3:50 PM CDT | HAIL 4.25 | 5 E Stringtown, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:16 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2660 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
750
WUUS54 KOUN 191959
SVROUN
OKC005-029-192100-
/O.NEW.KOUN.SV.W.0041.110419T1959Z-110419T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHEASTERN COAL COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 400 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS EXTENDING FROM NEAR COALGATE TO 10 MILES WEST OF
ATOKA...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ATOKA RESERVOIR...ATOKA...BOGGY
DEPOT STATE PARK...CHOCKIE...COALGATE...DAISY...LEHIGH...MCGEE
CREEK LAKE...PHILLIPS...REDDEN...STRINGTOWN...TUSHKA AND WARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3451 9567 3450 9578 3440 9577 3438 9579
3419 9640 3442 9640 3443 9642 3461 9610
3470 9609 3469 9589 3468 9587 3461 9587
3459 9581 3459 9568
TIME...MOT...LOC 1959Z 235DEG 30KT 3447 9629
$$1 follow-up statement
152
WWUS54 KOUN 192023
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
323 PM CDT TUE APR 19 2011
OKC005-029-192100-
/O.CON.KOUN.SV.W.0041.000000T0000Z-110419T2100Z/
COAL OK-ATOKA OK-
323 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR ATOKA AND SOUTHEASTERN COAL COUNTIES...
AT 323 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 4 MILES WEST OF STRINGTOWN...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ATOKA RESERVOIR...ATOKA...BOGGY
DEPOT STATE PARK...CHOCKIE...COALGATE...DAISY...LEHIGH...MCGEE
CREEK LAKE...PHILLIPS...REDDEN...STRINGTOWN...TUSHKA AND WARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3451 9567 3450 9578 3440 9577 3438 9579
3419 9640 3442 9640 3443 9642 3461 9610
3470 9609 3469 9589 3468 9587 3461 9587
3459 9581 3459 9568
TIME...MOT...LOC 2023Z 241DEG 32KT 3448 9611
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:36 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 19, 12:36 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1236 PM CDT TUE APR 19 2011 .AVIATION... NW TO NE WINDS WILL CONTINUE THROUGH THE PERIOD AS COOL HIGH PRESSURE BUILDS INTO OK AND N TX. A FEW WISPS OF MVFR-LEVEL CLOUDS WILL PASS ACROSS N OK THIS AFTERNOON... POSSIBLY CAUSING INTERMITTENT LOW CIGS AT KGAG...KWWR...AND KPNC. THE PRESSURE GRADIENT IS FORECAST TO TIGHTEN SOMEWHAT OVERNIGHT...SO THE NORMAL DIURNAL DROP IN WIND SPEEDS IS NOT EXPECTED TO OCCUR TONIGHT. && .PREV DISCUSSION... /ISSUED 1112 AM CDT TUE APR 19 2011/ DISCUSSION...FRONT CONTINUES TO MOVE STEADILY SOUTHEASTWARD THROUGH TEH FA THIS MORNING. WITH MORE RAPID SOUTHWARD MOVEMENT OF THE FRONT RED FALG CONDITIONS WILL NOT BE MET IN SOUTHWEST PARTS OF THE FA AND WILL CANCEL THE RED FLAG WARNING. STILL LOOKS LIKE MAIN THUNDERSTORM THREAT WILL REMAIN OVER FAR SOUTHEAST PARTS OF THE FA THIS AFTERNOON AS FRONTAL BOUNDARY MOVES INTO THAT AREA. PREV DISCUSSION... /ISSUED 643 AM CDT TUE APR 19 2011/ AVIATION... COLD FRONT HAS MOVED ACROSS GAG/WWR EARLIER THIS MORNING WITH GUSTY NORTHWEST WINDS. POST FRONTAL IFR CEILINGS SHOULD GRADUALLY IMPROVE BY LATE MORNING. LOW CLOUDS... MAINLY MVFR CEILING MAY ALSO MOVE INTO CSM...PNC BEHIND COLD FRONT. VEERED FLOW AHEAD OF FRONT SHOULD KEEP LOWER CLOUDS AWAY FROM OKC/LAW/SPS THIS MORNING. FRONT SHOULD BE THROUGH ALL TAF SITES BY 17Z. PREV DISCUSSION... /ISSUED 414 AM CDT TUE APR 19 2011/ DISCUSSION... FORECAST CHALLENGE FOR TODAY WILL BE TIMING OF COLD FRONT THAT HAS ALREADY MOVED INTO FAR NORTHWEST OKLAHOMA THIS MORNING. ADJUSTED FRONTAL TIMING CLOSE TO NAM12 AND THIS MAY BE TOO SLOW AS RECENT RUC13 AND HRRR ARE QUICKER. QUICKER FRONTAL TIMING SHOULD HELP LIMIT DURATION OF RED FLAG CONDITIONS ACROSS SOUTHWEST PARTS OF FA TODAY. WILL CANCEL FIRE WEATHER WATCH AND MAY BE ABLE TO CANCEL NORTHERN PARTS OF THE RED FLAG EARLIER THAN 00Z. THUNDERSTORM AND SEVERE WEATHER POTENTIAL SHOULD BE CONFINED TO FAR SOUTHEAST COUNTIES THIS AFTERNOON. NAM DEVELOPS OVER 4000J OF CAPE BY 21Z ROUGHLY ALONG AND SOUTHEAST OF MCALESTER...COALGATE AND MADILL. IF A FEW STORMS FORM...VERY LARGE HAIL WILL BE LIKELY WITH TORNADOES POSSIBLE WITH RIGHT MOVING STORMS. COLD FRONT SHOULD PUSH WELL INTO CENTRAL TEXAS TUESDAY NIGHT INTO WEDNESDAY AS UPPER WAVE(S) MOVE EAST OF SOUTHERN PLAINS. MORE ACTIVE WEATHER PATTERN AND CHANCES FOR MUCH NEEDED RAIN MAY BEGIN AS EARLY AS WEDNESDAY NIGHT INTO THURSDAY. MOISTURE WILL BEGIN TO LIFT BACK TO THE NORTH AS ANOTHER SYSTEM MOVES ACROSS THE INTER-MOUNTAIN REGION. ELEVATED STORMS MAY FORM WEDNESDAY NIGHT INTO THURSDAY WITH ADDITIONAL STORMS POSSIBLE ALONG SURFACE WARM FRONT. AS THE UPPER WAVE MOVE EAST ON FRIDAY ANOTHER COLD FRONT WILL MOVE INTO NORTHERN AND CENTRAL OKLAHOMA FRIDAY. FRONT WILL REMAIN ACROSS THE FA GOING INTO THE WEEKEND AS ANOTHER MORE AMPLIFIED TROUGH APPROACHES FROM THE SOUTHWEST. FOR NOW WILL ONLY GO WITH 30 TO 40 POPS...BUT PATTERN DOES HOLD PROMISE FOR RAIN AND STORMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 47 70 54 / 0 10 0 20 HOBART OK 74 47 69 49 / 10 10 0 20 WICHITA FALLS TX 90 52 74 57 / 0 0 0 20 GAGE OK 69 41 70 43 / 10 10 0 20 PONCA CITY OK 69 42 66 49 / 0 10 0 20 DURANT OK 95 53 67 60 / 20 20 0 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23/23
Hazardous weather outlook, Apr 19, 11:50 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT TUE APR 19 2011
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF SOUTHEASTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM MADILL TO
CENTRAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 8 PM.
IMPACTS...
VERY LARGE HAIL... POSSIBLY LARGER THAN BASEBALLS... AND DAMAGING
WINDS TO 70 MPH... AND ISOLATED TORNADOES WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN
SOUTHEASTERN OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM
MID AFTERNOON INTO THIS EVENING.
DISCUSSION...
A STRONG COLD FRONT WILL MOVE SOUTHEAST PUSHING INTO SOUTHEAST
OKLAHOMA THIS AFTERNOON. DAYTIME HEATING WILL RESULT IN VERY
UNSTABLE CONDITIONS OVER SOUTHEASTERN OKLAHOMA AHEAD OF THE FRONT.
THUNDERSTORMS WILL LIKELY FORM BY 3 TO 5 PM NEAR OR JUST AHEAD OF
THE COLD FRONT... POSSIBLY IN THE FORM OF SUPERCELLS DUE TO THE
PRESENCE OF STRONG VERTICAL WIND SHEAR. VERY LARGE HAIL WILL BE THE
MAIN CONCERN. DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
ALSO WILL BE POSSIBLE. ANY STORMS THAT FORM SHOULD MOVE EAST OUT OF
ATOKA AND BRYAN COUNTIES BY AROUND SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
ALTHOUGH COOLER TEMPERATURES AND HIGHER HUMIDITY ARE EXPECTED BEHIND
THE FRONT...BRISK NORTHWEST WINDS WILL PERSIST THROUGH THE
AFTERNOON. AS A RESULT OF THE BRISK WINDS AND DRY
VEGETATION...WILDFIRE POTENTIAL WILL REMAIN ELEVATED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY NIGHT... AND
WILL REMAIN RELATIVELY HIGH FROM THURSDAY THROUGH THE WEEKEND AND
INTO NEXT MONDAY. THERE WILL BE A CHANCE OF SEVERE WEATHER EACH DAY
DURING THIS PERIOD.
OTHER HAZARDOUS WEATHER...
WILDFIRES POTENTIAL WILL REMAIN ELEVATED AS LONG AS THE GROUND
REMAINS DRY AND THERE IS AN ABUNDANCE OF DRY VEGETATION. BUT THE
POTENTIAL FOR WILDFIRES MOST LIKELY WILL DECREASE IN GENERAL OVER
THE NEXT WEEK OR SO... DUE TO THE INCREASING CHANCES OF RAIN AND THE
LIKELIHOOD OF INCREASING HUMIDITY ACROSS MUCH OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.In the hours before
Special weather statement, Apr 19, 2:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT TUE APR 19 2011
OKZ043-191945-
COAL OK-
226 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TUPELO...
MOVING NORTHEAST AT 40 MPH. ADDITIONAL STRENGTHENING OF THE STORM IS
POSSIBLE.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3469 9609 3460 9609 3459 9610 3446 9650
3466 9651 3469 9644 3469 9641 3475 9640
3478 9623 3477 9609 3470 9608
CJSSpecial weather statement, Apr 19, 2:56 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT TUE APR 19 2011
OKZ051-052-192015-
BRYAN OK-MARSHALL OK-
256 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST BRYAN AND
MARSHALL COUNTIES.
AT 256 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KINGSTON...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WINDS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3395 9673 3407 9683 3414 9658 3414 9657
3412 9656 3412 9644 3404 9637The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:26 PM CDT | Special Weather Statement | OUN | Coal | 19 min |
| Apr 19, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 48 min |
| Apr 19, 2:56 PM CDT | Special Weather Statement | OUN | Marshall | 19 min |
| Apr 19, 3:04 PM CDT | Special Weather Statement | OUN | Marshall | 11 min |
| Apr 19, 3:31 PM CDT | Tornado Warning | OUN | Atoka | 44 min |
| Apr 19, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 54 min |
| Apr 19, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
| Apr 19, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 65 min |
| Apr 19, 6:45 PM CDT | Special Weather Statement | OUN | Roger Mills | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.